Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    My 4 week Period
    avatar
    An_248847 posted:
    Hello... I am currently 14 years old and I have been having serious health problems including ovarian cysts and irregular periods every 2 weeks and me bleeding really heavily.... 4 months ago I started seeing an OBGYN in hopes of figuring it out...... They put me on a low dose of birth control and nothing happened so they changed it... Putting me on a heavier dose ( like a5) and nothing happened that moth I still kept bleeding. Last month they put me on a really high form (a 9) and I have been bleeding for 4 weeks straight!!! I am supposed to go see a specialist next month. Is there any reason this is happening???

    Take the Poll

    Is there a reason this is happening?????
    • Is it because my birth control
    • Is it because my age
    vote
    View Poll Results
    Reply
     
    avatar
    Jane Harrison Hohner, RN, RNP responded:
    Dear An: The easy question first, OK? It is very unlikely that this current bleeding this is related to your age. Your initial frequent and heavy bleeding can be linked to age as younger women are more likely to have irregular ovulations (usual cause for erratic/prolonged bleeding in teen women).

    The most common reason for the current bleeding would be marked" breakthrough bleeding" as the lining of your uterus is "getting used to" the hormones in the birth control pills. One RARE cause for this kind of heavy bleeding in an adolescent women would be an undetected bleeding disorder (eg genetic blood clotting problem). This can be ruled out with some blood tests.

    It's wise that you are being referred to a specialist since you have not responded to increasing doses of birth control pills. Usually it takes about 3-4 months for breakthrough bleeding caused by birth control pills to level out. Hopefully you will achieve good cycle control soon.

    Yours,
    Jane


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.